Skip to Main content Skip to Navigation
Journal articles

Estimation for stochastic differential equations with mixed effects.

Abstract : We consider the long term behaviour of a one-dimensional mixed effects diffusion process $(X(t))$ with a multivariate random effect $\phi$ in the drift coefficient. We first study the estimation of the random variable $\phi$ based on the observation of one sample path on the time interval $[0,T]$ as $T$ tends to infinity. The process $(X(t))$ is not Markov and we characterize its invariant distributions. We build moment and maximum likelihood-type estimators of the random variable $\phi$ which are consistent and asymptotically mixed normal with rate $\sqrt{T}$. Moreover, we obtain non asymptotic bounds for the moments of these estimators. Examples with a bivariate random effect are detailed. Afterwards, the estimation of parameters in the distribution of the random effect from $N$ {\em i.i.d.} processes $(X_j(t), t\in [ 0, T]), j=1,\ldots,N$ is investigated. Estimators are built and studied as both $N$ and $T=T(N)$ tend to infinity. We prove that the convergence rate of estimators differs when deterministic components are present in the random effects. For true random effects, the rate of convergence is $\sqrt{N}$ whereas for deterministic components, the rate is $\sqrt{NT}$. Illustrative examples are given.
Complete list of metadatas

Cited literature [22 references]  Display  Hide  Download
Contributor : Valentine Genon-Catalot <>
Submitted on : Monday, December 7, 2015 - 3:25:57 PM
Last modification on : Friday, May 8, 2020 - 1:40:00 AM
Document(s) archivé(s) le : Saturday, April 29, 2017 - 10:22:54 AM


Files produced by the author(s)


  • HAL Id : hal-00807258, version 3


Valentine Genon-Catalot, Catherine Larédo. Estimation for stochastic differential equations with mixed effects.. Statistics, Taylor & Francis: STM, Behavioural Science and Public Health Titles, 2016, 50 (5), pp.1014-1035. ⟨hal-00807258v3⟩



Record views


Files downloads